MAUDE Adverse Event Report: GYRUS ACMI, INC FULGURATING ELECTRODE, LONG TIP, 105 CM (6/PKG)

GYRUS ACMI, INC FULGURATING ELECTRODE, LONG TIP, 105 CM (6/PKG)
Model Number BE-208
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received to date.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
A user facility reported to an olympus sales representative that the fulgurating electrode frayed tip on the blue isolating coil of underlying were inside patient.There was no information indicating patient injury or any adverse event reported.
 
Additional Manufacturer Narrative
This follow up report is being submitted to include the device history record(dhr) review.Olympus reached out to the customer three separate times seeking additional information, including device return, with no response.The dhrs for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.A total of (b)(4)were produced under this lot number with no associated ncrs, reported scrap or recorded process deviations relating to the reported failure.With the information given, a component being frayed and found inside the patient before being retrieve may indicate that the device tip was out of view during part of the procedure.This represents a potential opportunity for the device to be put through unintended forces causing the fray and failure of the device.The device was determined not to be returning to olympus so no device evaluation could be performed.The instructions for use (ifu) states keep the distal tip of any electrode, probe, laser fiber, or other ancillary device in the field of view at all times when active.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This follow up report is being submitted to include results from market quality.The customer returned a be-208 fulgurating electrode (lot kr947358) to market quality(mq) for evaluation due to "frayed tip on the blue isolating coil of underlying were inside patient".Mq only received a small blue insulation sheath, which was damaged on both ends.The connector section of the electrode was not returned.The portion of the insulation sheath received is approximately 14mm in length.Under the microscope, the ends of the insulation sheath appear to have been torn, with possible thermal damage.There is no functional testing that can be performed based on the condition of what has been received into mq.Based on the evaluation, the likely cause of the damaged insulation sheath is due to mishandling.Olympus will continue to monitor complaints for this device.

Brand Name
FULGURATING ELECTRODE, LONG TIP, 105 CM (6/PKG)
Common Device Name
ELECTRODE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12008830
Report Number8010047-2021-07598
Device Sequence Number3197619
Product Code FAS
UDI-Device Identifier00821925038158
UDI-Public00821925038158
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBE-208
Device Lot NumberKR947358
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/06/2021
08/24/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/13/2021
08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1